Spontaneous Recurrent Pneumoperitoneum due to Opioid-Induced Constipation: A Case Report.
Long-term treatment with or addiction to methadone and other opiates can lead to serious complications such as opioid-induced constipation (OIC). Here we report a case where a long-term opioid user presents in the ER in respiratory distress. Radiographic findings concerning pneumoperitoneum and cooperation with specialists lead to a diagnosis of stercoral colitis with possible micro-perforations. Through fecal disimpaction and counseling on chronic opioid use, the patient initially improved, but consecutively had a fatal outcome.
Published In/Presented At
Kaushal, V., Amoozgar, B., Garala, P., Bayanzay, K., & Sen, S. (2020). Spontaneous Recurrent Pneumoperitoneum due to Opioid-Induced Constipation: A Case Report. Cureus, 12(5), e8205. https://doi.org/10.7759/cureus.8205
Medicine and Health Sciences
Department of Medicine